While I'm pleased it's nothing sinister, I'm even more annoyed with the other doctor I saw. Thrush on the soft palate and/or tonsils is one of the main side-effects of inhaled steroids - especially powder inhalers. A quick survey of my medications should have shown it as a possibility. And thrush in the throat is really obvious to look at - a nasty whitish discharge that looks a bit like cream cheese (ewww). If I could see my own tonsils, I would have known it was thrush. Gah! So I've gone on being ill for several weeks entirely needlessly.
I am also going to have a blood test to check various things that are sensible for people taking carbamazepine: FBC (full blood count including white blood cell count and differential - useful as carbamazepine can cause a severe shortage of white blood cells), ESR (technically Erythrocyte sedimentation rate, but acts as a generic test of inflammation - useful to see whether I am experiencing an allergic reaction to the med) and Urea and Electrolytes (useful as carbamazepine can make sodium levels in the blood dangerously low). I'll wait until after the results are back before trying to increase the dose again, just in case it is making me ill. I'll also have a random glucose test, because I haven't had one for a few years and diabetes Type I and II both run in our family. Will try to get it all done on Monday as my earliest student comes to the house at 2 pm, meaning that I can come home and collapse in a heap for a while before needing to have a brain.
Oh yeah, and I had a flu jab. Probably sensible as Richard has lurgy from work and is sneezing a lot.